| Model Number |
1581-12-115 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fatigue (1849); Unspecified Infection (1930); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
| Date of Event |
08/27/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Clinical adverse event received for infection - deep event is serious and is considered severe.There is a remote possibility event is related to device and is there is a remote possibility the event is related to procedure.Date of implantation: (b)(6) 2021, date of event (onset): (b)(6) 2021, (right knee).Treatment: revision on (b)(6) 2021 with i&d, complete synovectomy, reefing of the patellar tendon and an exchange of the tibial insert component.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 health effect - clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Medical records received.Operative notes (b)(6) 2021 indicate the patient received a right knee acute patellar tendon rupture repair.The patient felt a ¿pop¿ and experienced significant pain and an inability to extend her right knee.Exam revealed swelling and warmth of the joint, rupture of the patella tendon, patella alta, and fracture of the inferior pole of the patella bone.Upon entering the knee, a significant hematoma was encountered and evacuated.The repair and wound closure were completed without indication of complication ¿ no implants were revised.(captured on (b)(4)).Revision operative notes (b)(6) 2022 indicate the patient received a right total knee revision due to infection, pain, redness, swelling, difficulty ambulating, and fatigue.Upon entering the joint, acute pus was encountered and full irrigation, scrub, exchange of the insert, and implantation of antibiotic beads were performed.The surgery was completed without indication of complication by the surgeon.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Available xray evidence was reviewed.Based in attached photographic evidence, it cannot be determinate a depuy's device failure or malfunction which could contribute to reported event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.